Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 25, 2017, 5:38 PM MDT for Hudspeth County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 5:38 PM MDT (23:38 UTC)
- Expired
- Jun 25, 2017, 6:17 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 132 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WUUS54 KEPZ 252338
SVREPZ
TXC229-260030-
/O.NEW.KEPZ.SV.W.0075.170625T2338Z-170626T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
538 PM MDT SUN JUN 25 2017
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Central Hudspeth County in southwestern Texas...
* Until 630 PM MDT
* At 538 PM MDT, a severe thunderstorm was located 4 miles northwest
of Fort Quitman, or 16 miles west of Sierra Blanca, moving north
northeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Esperanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3107 10560 3108 10560 3110 10562 3110 10564
3112 10565 3113 10571 3114 10572 3124 10571
3122 10546 3106 10559
TIME...MOT...LOC 2338Z 191DEG 4KT 3111 10563
HAIL...1.25IN
WIND...60MPH
$$
TRIPOLI2 follow-up statements
714
WWUS54 KEPZ 260003
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
603 PM MDT SUN JUN 25 2017
TXC229-260030-
/O.CON.KEPZ.SV.W.0075.000000T0000Z-170626T0030Z/
Hudspeth TX-
603 PM MDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL HUDSPETH COUNTY...
At 602 PM MDT, a severe thunderstorm was located 5 miles east of
Esperanza, or 15 miles west of Sierra Blanca, and is moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Esperanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3107 10560 3108 10560 3110 10562 3110 10564
3112 10565 3113 10571 3114 10572 3124 10571
3122 10546 3106 10559
TIME...MOT...LOC 0002Z 191DEG 4KT 3114 10562
HAIL...1.25IN
WIND...60MPH
$$
TRIPOLI876
WWUS54 KEPZ 260017
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
617 PM MDT SUN JUN 25 2017
TXC229-260027-
/O.CAN.KEPZ.SV.W.0075.000000T0000Z-170626T0030Z/
Hudspeth TX-
617 PM MDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUDSPETH COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3107 10560 3108 10560 3110 10562 3110 10564
3112 10565 3113 10571 3114 10572 3124 10571
3122 10546 3106 10559
TIME...MOT...LOC 0012Z 191DEG 4KT 3116 10562
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:06 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 2:06 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 206 PM MDT Sun Jun 25 2017 .SYNOPSIS... A moist and unstable air mass remains in place across the region this afternoon. This will result in the development of another round of thunderstorms as the afternoon continues to heat up. Much like Saturday, storms will initiate over higher terrain to the north and track southeast across the Borderland through the evening hours. More of the same is expected Monday, however coverage of storms should be a little less as high pressure aloft begins to build east. High pressure will eventually result in a return to hot and dry conditions starting mid week and continuing into the weekend. && .DISCUSSION... Moisture continues to stream into the region on the heels of southeasterly surface flow. The 12Z KEPZ RAOB revealed a PW value of 1.03 inches and forecast models indicate that most of the region will experience PW values elevated above one inch through today and even Monday. As this moist atmosphere heats up it will continue to destabilize, leading to additional rounds of showers and storms the next few afternoons and evenings. As for this afternoon, initial storm development has been located across the higher terrain of the Sacramento mountains and to a greater extent, the northern reaches of the Gila Wilderness. Steering flow around upper level high pressure anchored over southern Arizona will result in a general southeastern movement of storms as the day progresses. In addition storms coming out of the Gila will be aided by a weak short wave that is currently seen entering northwest New Mexico as it too works it's way around the upper high. Current meso analysis indicates MUCAPE values of 1200 to 1500 J/kg and LI values of -4 to -6 across much of the region. Enough directional shear should exist to induce some mid level rotation with a risk for some storms producing large hail later today. At the same time DCAPE values of 1200 to 1400 J/kg indicate the possibility of strong downburst winds as well. Storm activity will eventually wind down later tonight before returning under similar circumstances Monday afternoon. However it appears that the overall coverage of storms Monday will be down some from today as the upper high begins to build slowly east. A few additional storms will also pop up Tuesday, but by mid week the high will have taken over much of the region stretching west to east along the international border. The result will be a return to deep westerly flow allowing for drying and warming across the board. Triple digit heat will be returning to the lowlands by Wednesday and continuing into the upcoming weekend. && .AVIATION...Valid 26/00Z-27/00Z... P6SM SCT070-090 SCT-BKN150-200 through much of the period. Expect cluster of VRB25G40KT 1-3SM TSRA BKN020-040 to be ongoing over northern and eastern areas and moving through area about 06Z-09Z. Mainly isolated storms then expected until after 18Z when scattered storms redevelop over eastern and northern areas. && .FIRE WEATHER... Moisture will slowly be getting pushed eastward over the next couple of days. After another active afternoon and evening today, with locally heavy rain, gusty winds and small hail with storms, coverage will mainly be confined to the eastern and northern areas Monday. By Tuesday, westerly low level winds will push moisture to past the Rio Grande valley with any activity over Otero and Hudspeth counties. Stronger zonal flow will kick in toward the end of the week with some breezy conditions along with temperatures near the 100 degree mark for the lowlands. Depending on how quick fuels dry out, could have some areas near critical conditions on Thursday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 94 73 97 / 30 10 30 0 Sierra Blanca 67 90 68 92 / 20 30 30 10 Las Cruces 69 94 70 97 / 30 10 20 0 Alamogordo 68 91 66 95 / 50 30 40 20 Cloudcroft 48 70 49 71 / 60 50 40 30 Truth or Consequences 70 92 71 96 / 30 30 20 20 Silver City 64 88 65 93 / 50 40 10 0 Deming 68 95 69 97 / 20 10 20 0 Lordsburg 65 95 65 98 / 30 10 0 0 West El Paso Metro 71 93 72 96 / 30 10 30 0 Dell City 63 93 63 95 / 40 40 20 20 Fort Hancock 69 95 69 98 / 20 20 20 20 Loma Linda 69 87 69 92 / 40 30 40 10 Fabens 68 95 68 97 / 30 20 30 0 Santa Teresa 67 94 68 96 / 30 10 20 0 White Sands HQ 73 92 74 95 / 50 20 30 10 Jornada Range 64 93 64 96 / 40 20 20 10 Hatch 65 96 66 96 / 30 20 20 0 Columbus 70 97 69 97 / 20 0 20 0 Orogrande 71 92 71 96 / 40 20 30 20 Mayhill 55 74 56 80 / 60 50 50 30 Mescalero 51 80 51 82 / 50 50 50 30 Timberon 51 76 52 80 / 60 40 40 30 Winston 59 85 59 88 / 50 60 30 20 Hillsboro 61 90 63 94 / 40 40 20 10 Spaceport 60 94 61 97 / 40 30 20 10 Lake Roberts 51 86 54 89 / 50 50 20 10 Hurley 63 87 64 92 / 30 30 20 0 Cliff 57 95 60 98 / 50 30 10 0 Mule Creek 61 93 62 95 / 50 20 0 0 Faywood 61 90 62 95 / 20 40 20 10 Animas 70 97 69 99 / 30 0 10 0 Hachita 67 96 66 99 / 20 0 10 0 Antelope Wells 70 95 71 97 / 30 20 30 10 Cloverdale 66 93 66 95 / 40 30 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27-Laney/26-Grzywacz
Hazardous weather outlook, Jun 25, 2:14 PM MDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 214 PM MDT Sun Jun 25 2017 NMZ401>417-TXZ418>424-262015- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 214 PM MDT Sun Jun 25 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Moist and unstable air remains in place across the region. Thunderstorms are developing in the heat of the afternoon and will continue into the evening hours. Locally heavy rainfall will accompany individual storms as they track southeast. Flash flooding could be a concern today and tonight especially around low water crossings and near arroyos and small streams. A few storms will be capable of producing damaging downburst winds with gusts to 60 mph. In addition, storms will be capable of producing large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Storms are expected to develop again Monday afternoon and evening. While the overall coverage of storms will be less than Sunday, a few storms could still produce damaging wind gusts as well as large hail and heavy rainfall. Storms will be limited to the eastern half of the area Tuesday before drier air ends the storm threat for the second half of the week ahead. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in reports of significant weather, and weather effects, in real time to help the NWS facilitate notification of the public to ongoing weather dangers. Laney
In the hours before
Special weather statement, Jun 25, 3:31 PM MDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service El Paso TX 331 PM MDT SUN JUN 25 2017 NMZ413-417-TXZ420-252215- Southern Tularosa Basin NM-Otero Mesa NM- Northern Hudspeth Highlands/Hueco Mountains TX- 331 PM MDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO AND NORTHEASTERN EL PASO COUNTIES UNTIL 415 PM MDT... At 330 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles east of Loma Linda, or 20 miles northeast of Horizon City. This storm was stationary. Dime size hail and winds in excess of 45 mph with blowing dust will be possible with this storm. This storm will remain over mainly rural areas of southwestern Otero and northeastern El Paso Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3215 10614 3221 10597 3203 10590 3199 10609 TIME...MOT...LOC 2130Z 335DEG 49KT 3183 10589 TRIPOLI
Special weather statement, Jun 25, 4:08 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service El Paso TX
408 PM MDT SUN JUN 25 2017
NMZ402-408-252300-
Eastern Black Range Foothills NM-
Southern Gila Highlands/Black Range NM-
408 PM MDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN SIERRA COUNTIES UNTIL 500 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Chloride, or 6 miles west of Winston, moving east
northeast at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3324 10759 3320 10789 3337 10800 3345 10800
3346 10778
TIME...MOT...LOC 2208Z 254DEG 14KT 3332 10775
TRIPOLILocal storm report, Jun 25, 4:47 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
447 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 5 SSW HUECO TANKS 31.85N 106.07W
06/25/2017 E60 MPH EL PASO TX TRAINED SPOTTER
PEA SIZED HAIL AND NEIGHBORHOOD HAS LOST POWER
&&
EVENT NUMBER EPZ1700295
CADSpecial weather statement, Jun 25, 4:50 PM MDT, 48 minutes before
Special Weather Statement National Weather Service El Paso TX 450 PM MDT SUN JUN 25 2017 NMZ413-417-252330- Southern Tularosa Basin NM-Otero Mesa NM- 450 PM MDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO COUNTY UNTIL 530 PM MDT... At 449 PM MDT, Doppler radar was tracking strong thunderstorms 8 miles east of Orogrande, moving north around 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Otero County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3249 10607 3252 10590 3231 10579 3226 10598 TIME...MOT...LOC 2249Z 336DEG 21KT 3238 10594 TRIPOLI
Special weather statement, Jun 25, 5:01 PM MDT, 37 minutes before
Special Weather Statement National Weather Service El Paso TX 501 PM MDT SUN JUN 25 2017 TXZ419-420-252345- Eastern/Central El Paso County TX- Northern Hudspeth Highlands/Hueco Mountains TX- 501 PM MDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 545 PM MDT... At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near Montana Vista, or 11 miles east of East El Paso, building westward at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Montana Vista. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3195 10622 3195 10609 3178 10609 3179 10618 TIME...MOT...LOC 2301Z 336DEG 10KT 3184 10612 TRIPOLI
Special weather statement, Jun 25, 5:12 PM MDT, 26 minutes before
Special Weather Statement National Weather Service El Paso TX 512 PM MDT SUN JUN 25 2017 NMZ410-411-413-260000- Southern Tularosa Basin NM-Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 512 PM MDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO AND EAST CENTRAL DONA ANA COUNTIES UNTIL 600 PM MDT... At 511 PM MDT, Doppler radar was tracking strong thunderstorms 12 miles northeast of White Sands Main Post, or 19 miles northwest of Orogrande, moving east around 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... White Sands Main Post and Aguirre Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3233 10657 3262 10657 3266 10628 3242 10617 TIME...MOT...LOC 2311Z 336DEG 10KT 3254 10637 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:09 PM MDT | Special Weather Statement | EPZ | El Paso | 36 min |
| Jun 24, 7:45 PM MDT | Special Weather Statement | EPZ | El Paso | 45 min |
| Jun 24, 8:19 PM MDT | Special Weather Statement | EPZ | El Paso | 26 min |
| Jun 24, 9:55 PM MDT | Special Weather Statement | EPZ | El Paso | 50 min |
| Jun 24, 10:29 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Jun 25, 3:31 PM MDT | Special Weather Statement | EPZ | El Paso | 44 min |
| Jun 25, 3:55 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 50 min |
| Jun 25, 4:25 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 50 min |
| Jun 25, 5:01 PM MDT | Special Weather Statement | EPZ | El Paso | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.